There are people with erectile dysfunction and depression, but no pharmaceutical company should make them a package deal.
AvKARE is voluntarily recalling inadvertent packaging of tablets of sildenafil and trazodone in the same bottle by a third-party vendor, the U.S. Food and Drug Administration announced Wednesday. Sildenafil is the active ingredient in erectile dysfunction treatment Viagra. Trazodone is prescribed to treat major depression.
Unintentional consumption of either drug can cause harmful effects. Sildenafil can drop blood pressure to dangerous levels for people being treated already with nitrate drugs for diabetes, high blood pressure, or heart issues, according to the FDA. Trazodone can result in sedation, dizziness, constipation and blurred vision and is especially concerning in elderly patients, the FDA said in a statement.
There have not been any complaints due to the “product mix-up,” as labeled by AvKARE’s recall notice. Both medications attempt to get a rise out of people, but should not be combined. Beyond the physical dangers, the effects of taking one unknowingly would be baffling for a consumer seeking the effect of the other.
This is a heck of a way for most people to learn for the first time about AvKARE. Go to its website and you are greeted by the message, “Your trusted industry source for pharmaceuticals and infection control products.” Yeah, not so much right now.
AvKARE, headquartered in Pulaski, Tenn., notified distributors and customers and arranged for the return of two lots of the recalled packages. Those in need of a recall should contact AvKARE customer service at 1-855-361-3993. Those in need of treatment for erectile dysfunction or depression should call a doctor.